MAUDE Adverse Event Report: LIMACORPORATE S.P.A. TEMA ELBOW; AXLE SMALL

LIMACORPORATE S.P.A. TEMA ELBOW; AXLE SMALL
Model Number 1590.15.010
Medical Device Problem Codes Unstable (1667); Use of Device Problem (1670)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 08/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #: 1813818, no pre-existing anomaly was found.There are no previous complaints associated with this lot number.We will submit a final report as soon as the investigation is complete.
 
Event or Problem Description
Elbow revision surgery was performed on (b)(6) 2020, to implant an axle - small device, commercial code: 1590.15.010 - lot #: 1813818 - ster.#: (b)(6) to stabilize loose implants.Initial surgery involved implantation of the listed components below.The ifu states that the components used in the tema elbow system are intended for cemented applications.The surgeon elected to use an off-label use using an uncemented application.Implanted components from initial surgery: humeral body - small, commercial code: 1550.15.011 - lot #: 1814787 - ster.#: (b)(6); ulnar liner - small, commercial code: 1560.50.011 - lot #: 18at1ru - ster.#: (b)(6); humeral stem #h8, commercial code: 1504.14.081 - lot #: 1815323 - ster.#: (b)(6); ulnar body-small, commercial code: 1552.14.011 - lot #: 1814146 - ster.#: (b)(6); ulnar stem #u7, commercial code: 1575.14.050 - lot #: 1811263 - ster.#: (b)(6).Initial surgery: (b)(6) 2020.Patient: male.Birth date: (b)(6) 1945.Approx.Weight (initial surgery): 79kg.Activity level: sedentary.Additional: poor bone quality and unlinked during initial surgery.Event happened in us.
 
Event or Problem Description
Elbow surgery performed on (b)(6) 2020, to implant the following component: - axle small (part code 1590.15.010, lot number 1813818, sterilization (b)(4)).The surgeon decided to implant this device to stabilize loose implants.The following components previously implanted (on (b)(6) 2020) were left in situ: - humeral body - small (part code 1550.15.011, lot number 1814787, sterilization (b)(4)).- ulnar liner - small (part code 1560.50.011, lot number 18at1ru, sterilization (b)(4)).- humeral stem #h8 (part code 1504.14.081, lot number 1815323, sterilization (b)(4)).- ulnar body-small (part code 1552.14.011, lot number 1814146, sterilization (b)(4)).- ulnar stem #u7 (part code 1575.14.050, lot number 1811263, sterilization (b)(4)).The patient is a male, date of birth (b)(6) 1945.The event happened in the united states.
 
Additional Manufacturer Narrative
Investigation: checking the manufacturing charts of the lot numbers of the components implanted in the previous surgery, we have found the following outcomes: - no pre-existing anomaly was discovered in the (b)(4) items belonging to the lot 1814787 and sterilization (b)(4).- no pre-existing anomaly was discovered in the (b)(4) items belonging to the lot 1815323 and sterilization (b)(4).- no pre-existing anomaly was discovered in the (b)(4) items belonging to the lot 1814146 and sterilization (b)(4).- no pre-existing anomaly was discovered in the (b)(4) items belonging to the lot 18at1ru and sterilization (b)(4).- no pre-existing anomaly was discovered in the (b)(4) items belonging to the lot 1811263 and sterilization (b)(4).According to the information received by the complaint source, the patient had poor bone quality.Moreover, the surgeon decided to go off-label in primary surgery ((b)(6) 2020), using an uncemented application.In fact, in the ifu valid at the time of primary surgery it was stated that the components used in the tema elbow system were intended for cemented applications.This circumstance could have contributed to the necessity of the subsequent surgery, to implant the axle.Hence, considering that: - no pre-existing anomaly was found in the items belonging to the same product codes and lot numbers as those involved in this event.- based on the information received, the surgeon decided to implant the tema elbow components cementless in primary surgery, and this could have contributed to the additional surgery hereby reported.We can conclude that the event is not product related.Pms data: as the surgeon chose to use the implant off-label consciously, no occurrence rate of similar events can be estimated.The manufacturer will continue monitoring the market to promptly detect any further similar issue.Note: this is a final mdr.

Brand Name
TEMA ELBOW
Common Device Name
AXLE SMALL
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
Manufacturer Contact
via nazionale 52
villanova di san daniele, udine 33038
MDR Report Key16990239
Report Number3008021110-2023-00046
Device Sequence Number7168033
Product Code JDB
UDI-Device Identifier08033390128865
UDI-Public08033390128865
Combination Product (Y/N)N
PMA/510(K) Number
K222807
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number1590.15.010
Device Catalogue Number1590.15.010
Device Lot Number1813818
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date09/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight79 KG